Jump to content

UnknownPerson678: 50mg Elavil User for 7 years, Withdrawals ...


UnknownPerson678

Recommended Posts

Hello, I have been on 50mg of Elavil daily for seven years for Chronic Pelvic Pain Syndrome. I had tried backing off slowly numerous times and never was able to. Recently, I forgot to take elavil two nights in a row and didn't really have any side effects, so I thought what the hell, I'll just try quitting it. Went thru a pretty rough withdrawal in the next 2-3 weeks. Almost got back on it but stuck it out. Symptoms were body aches, sweating, BAD chills, restlessness, fever, Weird thing is while I was on Elavil, I had Tachycardia with a high resting heart rate usually in high 90's. My pulse would stay in the 100s most of the day. As it got out of my system, my pulse started dropping. For awhile, it was normal with a resting heart rate in the 70s. Now, I am about 1.5 months off of Elavil and I still have chills and now my resting heart rate is in the high 40s (I am no athlete lol). Bloodwork is all great, I am seeing a cardiologist for more tests but he seems very uninterested in listening. I had a bunch of heart tests done within past couple of years while on Elavil due to the Tachycardia and they couldnt find any issues so I don't feel like there are any issues there but I'm no DR. I don't know if this is some kind of long-term withdrawal symptom or something unrelated. Just seeing if anyone out there could relate? 

Link to comment
  • ChessieCat changed the title to UnknownPerson678: 50mg Elavil User for 7 years, Withdrawals ...
  • Moderator

Hello @UnknownPerson678,

Welcome to SA.

 

To get you started and to give you pertinent information, could you summarize your medication history in a signature – only drugs, doses, dates, and discontinuations & reinstatements in a vertical list format.  

 

Account Settings – Create or Edit a signature.

 

It sounds like you are having typical withdrawal symptoms for the time you've been off Elavil.  People vary in how long it takes these symptoms to resolve.  Eating well, avoiding stress, gentle exercise and general good care will help to protect your system and eventually lead to recovery.  Patience and time are your allies!   These links can be useful:

 

Patterns of Recovery 

The Power of Neuroplasicity

 

I also had a lot of heart issues both on AD's and when I quit.  They're at a good place at this point.  This link covers some heart issues, and you can browse the site for others' experiences.  I hope your doctor has some wisdom about monitoring your heart rate.  Keep us informed.

 

Low blood pressure from the drug or withdrawal?

Irregular heartbeats, palpitations, tachycardia, bradycardia

 

When the symptoms are very rough, some people choose to reinstate the same drug at a small dose and taper even more slowly, while others choose to avoid the effects of further contact with the drug and keep going.  Either way, withdrawal is difficult, and often scary.  The good news is that people recover.  I find reading the success stories really helpful:

Success stories: Recovery from psychiatric drug withdrawal

  

We don't suggest many supplements, but 3 that many of us find helpful are magnesium, omega-3, and melatonin. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 

 

Magnesium

Omega 3 Fish Oil

Melatonin

 

 

This is your Introduction site where you can ask questions, report your progress, and connect with other members.

I'm glad you've found us. 

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy